Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 325, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 20, 2012, 1:51 AM CST for 8 parishes in Louisiana; 4 counties in Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 1:51 AM CST (07:51 UTC)
- Expired
- Dec 20, 2012, 2:45 AM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 2:10 AM CST | TSTM WND DMG | 1 N Coushatta, LA | POWERLINES REPORTED DOWN JUST NORTH OF COUSHATTA. |
| Dec 20, 2:40 AM CST | TSTM WND DMG | Natchitoches, LA | TREES DOWN ACROSS HIGHWAY 9. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 19, 9:56 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Dec 20, 1:07 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS54 KSHV 200751
SVRSHV
LAC013-031-043-049-069-081-085-127-TXC005-403-405-419-200845-
/O.NEW.KSHV.SV.W.0325.121220T0751Z-121220T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SABINE COUNTY IN EASTERN TEXAS...
SOUTHEASTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
SOUTHERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTHEASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
RED RIVER PARISH IN NORTHWEST LOUISIANA...
SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 245 AM CST
* AT 150 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF COUSHATTA TO 31 MILES SOUTHWEST OF MACUNE...
OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF MANSFIELD
TO ROCKLAND...MOVING EAST SOUTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE ACROSS PORTIONS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA
EARLIER. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3105 9454 3125 9436 3123 9433 3127 9434
3224 9343 3224 9231 3189 9231 3161 9238
3159 9231 3150 9228 3147 9221 3139 9266
3151 9272 3134 9295 3136 9338 3127 9344
3127 9353 3116 9358 3115 9393 3102 9445
TIME...MOT...LOC 0750Z 296DEG 38KT 3219 9335 3102 9442
$$
132 follow-up statements
484
WWUS54 KSHV 200809
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CST THU DEC 20 2012
TXC005-200818-
/O.CAN.KSHV.SV.W.0325.000000T0000Z-121220T0845Z/
ANGELINA TX-
209 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA COUNTY IS
CANCELLED...
LAT...LON 3115 9420 3117 9422 3118 9423 3128 9424
3224 9343 3224 9231 3189 9231 3179 9237
3161 9238 3147 9223 3139 9266 3151 9272
3134 9295 3136 9338 3127 9344 3127 9353
3116 9358 3116 9387 3110 9413
TIME...MOT...LOC 0808Z 296DEG 38KT 3210 9315 3094 9422
$$
LAC013-031-043-049-069-081-085-127-TXC403-405-419-200845-
/O.CON.KSHV.SV.W.0325.000000T0000Z-121220T0845Z/
SABINE TX-SAN AUGUSTINE TX-SHELBY TX-SABINE LA-RED RIVER LA-
NATCHITOCHES LA-JACKSON LA-GRANT LA-DE SOTO LA-BIENVILLE LA-WINN LA-
209 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR SHELBY...SAN AUGUSTINE AND SABINE COUNTIES...AND WINN...
BIENVILLE...DE SOTO...GRANT...JACKSON...NATCHITOCHES...RED RIVER AND
SABINE PARISHES...
AT 208 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARTIN TO 24 MILES SOUTHWEST OF
MCELROY...OR ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
NATCHITOCHES TO 8 MILES SOUTHEAST OF ROCKLAND...MOVING SOUTHEAST AT
45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE EARLIER ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3115 9420 3117 9422 3118 9423 3128 9424
3224 9343 3224 9231 3189 9231 3179 9237
3161 9238 3147 9223 3139 9266 3151 9272
3134 9295 3136 9338 3127 9344 3127 9353
3116 9358 3116 9387 3110 9413
TIME...MOT...LOC 0808Z 296DEG 38KT 3210 9315 3094 9422
$$
13238
WWUS54 KSHV 200823
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 AM CST THU DEC 20 2012
TXC405-419-200832-
/O.CAN.KSHV.SV.W.0325.000000T0000Z-121220T0845Z/
SAN AUGUSTINE TX-SHELBY TX-
223 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND SAN AUGUSTINE
COUNTIES IS CANCELLED...
LAT...LON 3122 9404 3224 9319 3224 9231 3189 9231
3179 9237 3162 9238 3147 9223 3139 9266
3151 9272 3134 9295 3136 9338 3127 9344
3127 9353 3116 9358 3113 9404
TIME...MOT...LOC 0822Z 296DEG 38KT 3219 9280 3087 9408
$$
LAC013-031-043-049-069-081-085-127-TXC403-200845-
/O.CON.KSHV.SV.W.0325.000000T0000Z-121220T0845Z/
SABINE TX-SABINE LA-RED RIVER LA-NATCHITOCHES LA-JACKSON LA-GRANT LA-
DE SOTO LA-BIENVILLE LA-WINN LA-
223 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR SABINE COUNTY...AND WINN...BIENVILLE...DE SOTO...GRANT...
JACKSON...NATCHITOCHES...RED RIVER AND SABINE PARISHES...
AT 222 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FRIENDSHIP TO 24 MILES SOUTH OF
MCELROY...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF JONESBORO TO
18 MILES SOUTHEAST OF ROCKLAND...MOVING SOUTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE EARLIER ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3122 9404 3224 9319 3224 9231 3189 9231
3179 9237 3162 9238 3147 9223 3139 9266
3151 9272 3134 9295 3136 9338 3127 9344
3127 9353 3116 9358 3113 9404
TIME...MOT...LOC 0822Z 296DEG 38KT 3219 9280 3087 9408
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 1:27 AM CST, 24 minutes earlier.
Area forecast discussion, Dec 20, 1:27 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CST THU DEC 20 2012
.DISCUSSION...
QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 688. HAVE ALSO
LOBBED SEVERAL COUNTIES OFF OF SVR WATCH 687 AND TOR WATCH
686...AS THE THREAT HAS ENDED IN THESE COUNTIES. WENT AHEAD AND
UPDATED POPS TO MATCH CURRENT AND EXPECTED RADAR TRENDS. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 29 60 33 61 43 / 0 0 0 10 10
MLU 29 55 29 60 38 / 0 0 0 10 10
DEQ 21 57 25 60 36 / 0 0 0 10 10
TXK 28 57 33 60 44 / 0 0 0 10 10
ELD 26 56 30 61 39 / 0 0 0 10 10
TYR 26 58 34 64 47 / 0 0 0 10 10
GGG 26 61 31 63 44 / 0 0 0 10 10
LFK 27 62 32 65 47 / 0 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12Hazardous weather outlook, Dec 19, 11:22 AM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1122 AM CST WED DEC 19 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1122 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A POWERFUL UPPER LEVEL STORM SYSTEM IS FORECAST TO TRACK ACROSS THE CENTRAL PLAINS...GENERALLY ALONG A PATH FROM COLORADO TO MISSOURI OVER THE NEXT 18 TO 24 HOURS. AT THE SURFACE...A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM OKLAHOMA NORTHEASTWARD TOWARD MISSOURI. EXTENDING TO THE SOUTH WILL BE A STRONG COLD FRONT. AS THIS COLD FRONT PASSES THROUGH THE AREA DURING THE LATE EVENING THROUGH TOMORROW MORNING...STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE INITIAL THREAT APPEARS TO BE STRONG WIND GUSTS AND ISOLATED TORNADOES. AS THE FRONT MOVES OVER THE AREA FROM WEST TO EAST...THE INDIVIDUAL STORMS SHOULD MERGE...LEADING TO A SOLID OR SLIGHTLY BROKEN LINE OF STORMS. THE MAIN THREAT WHEN THIS OCCURS WOULD BE DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD COME TO AN END BY 7 AM CST THURSDAY FOR THE ENTIRE AREA. THEN...STRONG NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS GREATER THAN 30 MPH WILL BE COMMON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS BACK TO THE REGION BY EARLY NEXT WEEK. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 20
In the hours before
Local storm report, Dec 20, 1:36 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG LUFKIN 31.33N 94.73W
12/20/2012 ANGELINA TX 911 CALL CENTER
TREES DOWN ACROS THE COUNTY
&&
ASTEVENSLocal storm report, Dec 20, 1:37 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 7 N BRADLEY 33.20N 93.66W
12/20/2012 LAFAYETTE AR LAW ENFORCEMENT
3 TREES REPORTED DOWN ON HIGHWAY 29 IN CANFIELD.
&&
20Local storm report, Dec 20, 1:42 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 8 E BRADLEY 33.10N 93.52W
12/20/2012 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN NEAR HIGHWAY 53 AND WALKER
CREEK...BLOCKING A VEHICLE IN PLACE.
&&
20Local storm report, Dec 20, 1:44 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 4 N PRESCOTT 33.86N 93.39W
12/20/2012 NEVADA AR LAW ENFORCEMENT
TREE REPORTED DOWN ACROSS INTERSTATE 30 AT MILE MARKER
48.
&&
20Local storm report, Dec 20, 1:45 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST EL DORADO 33.22N 92.66W
12/20/2012 M58 MPH UNION AR ASOS
MEASURED THUNDESTORM WIND GUST FROM ASOS IN EL DORADO.
&&
13Local storm report, Dec 20, 1:50 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG 5 WSW WALDO 33.32N 93.38W
12/20/2012 COLUMBIA AR FIRE DEPT/RESCUE
FEW TREES REPORTED DOWN ALONG HIGHWAY 344 NEAR MOUNT
VERNON.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 12:22 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 53 min |
| Dec 20, 12:29 AM CST | Severe Thunderstorm Warning | SHV | De Soto | 61 min |
| Dec 20, 1:12 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 63 min |
| Dec 20, 2:04 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Union | 56 min |
| Dec 20, 2:44 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 61 min |
| Dec 20, 10:39 AM CST | Wind Advisory | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 5 hr |
| Dec 19, 10:12 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Dec 19, 10:29 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 61 min |
| Dec 19, 11:04 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 56 min |
| Dec 19, 11:29 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Gregg, Harrison, Marion, Morris and 3 more | 61 min |
| Dec 19, 11:32 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 58 min |
| Dec 19, 11:57 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.